Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 30, NWS St. Louis, MO

April 6, 2017Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 6, 2017, 6:35 AM CDT for Crawford County, Washington County, Missouri. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2017, 6:35 AM CDT (11:35 UTC)
Expired
Apr 7, 2017, 9:34 PM CDT
In force
39 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.79 ft at Apr 6, 2017, 6:00 AM CDT.

actionminormoderate510152004/0604/0704/0804/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

448 
WGUS43 KLSX 061135
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT THU APR 6 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Meramec River near Sullivan

.This Flood Warning is a result of about 1.3 inches of rainfall the 
past 24 hours and no rain forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-071135-
/O.NEW.KLSX.FL.W.0030.170406T1135Z-170408T0234Z/
/SLLM7.1.ER.170406T0630Z.170406T1200Z.170407T0234Z.NO/
635 AM CDT THU APR 6 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Meramec River near Sullivan
* until Friday evening.
* At  6:00 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 11.8 feet by this morning. The 
  river is forecast to fall below flood stage tonight.
* Impact:  At 12.0 feet...The main entrance gate at Onondaga Cave 
  State Park begins flooding near this height.  This may eventually  
  force the park to use the rear entrance as the primary entrance to 
  the park.
* Impact:  At 11.5 feet...A small bridge in the back of Meramec State 
  Park park is flooded, cutting the park in two.  If the river 
  continues to rise...park officials will evacuate the campgrounds at
  this point.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Meramec River
  Sullivan        11.0   11.66       9.8    7.4    6.4    5.8    5.4


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$
2 follow-up statements
036 
WGUS83 KLSX 061615
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU APR 6 2017

...The flood warning continues for the Meramec River in 
Missouri at the following locations...
 
         near Sullivan
         near Arnold

.This Flood Warning is a result of up to 2 inches of rainfall the 
past 48 hours and none forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-071615-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-170408T0100Z/
/SLLM7.1.ER.170406T0630Z.170406T1230Z.170407T0100Z.NO/
1115 AM CDT THU APR 6 2017

The Flood Warning continues for
  the Meramec River near Sullivan
* until Friday evening.
* At 10:30 AM Thursday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near  feet by this 
  afternoon, then fall below flood stage this evening.
* Impact:  At 12.0 feet...The main entrance gate at Onondaga Cave 
  State Park begins flooding near this height.
* Impact:  At 11.5 feet...A small bridge in the back of Meramec State 
  Park park is flooded, cutting the park in two.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Meramec River
  Sullivan        11.0   11.26       9.6    7.3    6.4    5.8    5.4


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

MOC099-189-071615-
/O.EXT.KLSX.FL.W.0029.170407T0142Z-170413T2024Z/
/ARNM7.1.ER.170407T0142Z.170410T0600Z.170412T2024Z.NO/
1115 AM CDT THU APR 6 2017

The Flood Warning continues for
  the Meramec River near Arnold
* from this evening to Thursday April 13.
* At 10:30 AM Thursday the stage was 22.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  to crest near 28.1 feet by early Monday morning. The river is 
  forecast to fall below flood stage by Wednesday afternoon.
* Impact:  At 27.0 feet...Meramec Bottom Road between Wells Road and 
  Kerth Road begins flooding near this height.
* Impact:  At 25.1 feet...St. Louis County closes the following roads 
  at this height:  Butler Hill west of Summerhedge Place, Meramec 
  Bottom Road between Hageman Road and Highway 21, Hawkins Road south
  of Meramec Bottom Road, and Old Telegraph Road at Earl Widman 
  County Park.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Meramec River
  Arnold          24.0   22.68      25.1   26.8   27.8   27.9   26.8


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
881 
WGUS83 KLSX 070157
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT THU APR 6 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Meramec River near Sullivan

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-070227-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-170408T0100Z/
/SLLM7.1.ER.170406T0630Z.170406T1230Z.170406T1833Z.NO/
857 PM CDT THU APR 6 2017

The Flood Warning is cancelled for
  the Meramec River near Sullivan.
* At 8:30 PM Thursday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  1:33 PM Thursday.
* The river will continue falling to 7.2 feet by Saturday morning.
* Impact:  At 6.0 feet...When the river is rising above this height, 
  canoe outfitters will generally not rent out canoes or rafts.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Meramec River
  Sullivan        11.0   10.47       9.0    7.2    6.3    5.8    5.3


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 6, 4:03 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 4:03 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
403 AM CDT Thu Apr 6 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 402 AM CDT Thu Apr 6 2017

The deep upper trof currently centered from the Great Lakes upper
low southward through the TN Valley will continue to progress
eastward today. Most of the rain at this time is located across IL
and the general trend should keep it progessing to the southeast
this morning with the possibility of some lingering light
rain/showers across the far eastern CWA a little past sunrise.
Otherwise deep cyclonic flow will persist across the region today
and this will keep a good deal of cloudiness locked in across
eastern MO into IL through the morning and then there should be a
trend for diminishing clouds over MO during the afternoon, and over
IL during the late afternoon and early evening. I added some
sprinkles across the far eastern CWA late this afternoon/early this
evening as a few of the CAMS show some spotty light showers possibly
rotating into this area from the northeast. The other big element
today will be gusty northwest winds and these combined with the
unseasonably cool temperatures will make for a chilly early April
day.

The upper trof will continue to move east tonight with decreasing
cyclonic flow and diminishing winds. The high pressure system
centered through the Plains will gradually settle into western MO
tonight with the axis centered along the KS/MO at daybreak Friday.
Lows tonight will be around 10 degrees below normal with mins in the
lower to middle 30s. A few places in northeast MO and west central
IL may touch 32F. Frost potential is not ideal with the surface high
centered still well to the west. The surface winds stay at or above
7-8 kts most of the overnight period over far eastern MO into IL and
the T/Td spreads are a bit high. The best conditions will be over
portions of central and northeast MO where the winds will be lighter
and the patchy frost potential is best.

Glass

.LONG TERM...  (Friday through Wednesday)
Issued at 402 AM CDT Thu Apr 6 2017

After a cold start Friday morning temperatures should warm quickly
with a crystal clear sky expected as the surface ridge axis moves
over our forecast area.  Highs will be slightly warmer on Friday,
although still slightly below normal.  Lows Friday night across
southeast MO and southwest IL will still be quite cold, just west of
the surface ridge axis.  Could not rule out some light, patchy frost
in the colder locations.  Much warmer conditions can be expected for
the weekend as an upper level ridge moves over the region, while the
surface winds become south-southwesterly on Saturday as the surface
ridge shifts well southeast of our area.  Highs in central MO on
Saturday should be about 10 to 15 degrees above normal.  Even warmer
temperatures on Sunday despite increased cloud cover with highs 10
to 15 degrees above normal for the entire area.  The GFS model was
already depicting some very light QPF Sunday, mainly across
northeast MO likely indicative of increased low level moisture and
cloudiness, but not likely representative of any precipitation.
Convection should move into at least northeast and central MO and
west central IL by late Sunday night as the upper level ridge shifts
southeast of the region as an upper level trough/low and associated
surface low move into the northern Plains.  The GFS model continues
to be a little quicker bringing precipitation into our forecast area
Sunday night compared with the slower and less progressive QPF
solution of the ECMWF model.  For now will have most of the pops
north and west of STL for Sunday night.  The threat for convection
will shift slowly southeastward through our forecast area Monday and
Monday night as the upper level trough/low shifts eastward into the
Great Lakes region and sends a cold front southeastward through our
forecast area. Convection can be expected along and ahead of this
front with favorable upper level divergence over the region along
with weak southwest flow shortwaves moving through the area over the
slow moving cold front.  The latest models are a little more
progressive and shift the precipitation southeast of our forecast
area by late Monday night or Tuesday morning.  Cooler air will
filter into the region Monday night and Tuesday as a surface ridge
builds into the area behind the cold front with temperatures
returning to near normal values for Tuesday and Tuesday night.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1141 PM CDT Wed Apr 5 2017

Ceilings will increase above 2000FT AGL in the St. Louis after
terminals between 07-09Z and become VFR before 10Z as drier air
moves into the area. Showers that are now over eastern Missouri
and southwest Illinois will move east of the area over the next
few hours. Then dry and VFR conditions are expected the rest of
the period. North to northwest winds are expected to gust into the
20 to 30 kt range through 00Z before slowly decrease thereafter.

SPECIFICS FOR KSTL: Ceilings are expected to slowly increase from
below 2000ft AGL to VFR by 10Z as drier air moves into the
terminal from the northwest. Rain will move east as an upper level
storm system moves away from the area.  Then dry and VFR conditions
are expected the rest of the period. Northwesterly winds are
expected through 00Z with gusts around 25KTS.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 6, 4:40 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
440 AM CDT Thu Apr 6 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
440 AM CDT Thu Apr 6 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:21 PM CDTRiver Flood WarningLSXFranklin, Warren5 days
Apr 5, 8:21 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis5 days
Apr 5, 8:40 PM CDTRiver Flood WarningLSXJefferson, Saint Louis7 days
Apr 6, 8:37 AM CDTRiver Flood WarningLSXLewis54 hr
Apr 6, 11:04 AM CDTRiver Flood WarningLSXMarion68 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.